Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 136, NWS Tallahassee, FL

June 13, 2016Walton County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 13, 2016, 3:58 PM CDT for Walton County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2016, 3:58 PM CDT (20:58 UTC)
Expired
Jun 13, 2016, 4:30 PM CDT
In force
32 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1351 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1191 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:43 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 13, 2:43 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
343 PM EDT MON JUN 13 2016

.NEAR TERM [Through Tonight]...

Upper level ridging across the CWA breaks down tonight as a weak
shortwave across the Mississippi Valley this afternoon slides
eastward tonight. Convection has developed this afternoon and a few
strong to severe storms are still possible. Expect activity to
diminish after 02z, with a few thunderstorms across the coastal
waters and the western portion of the CWA possible late tonight.

Low temperatures tonight will be above normal with lows in the low
to mid 70s.

.SHORT TERM [Tuesday Through Wednesday Night]...

Unsettled weather with above average thunderstorm chances are
expected to continue as a weak trough traverses the region,
advecting deep moisture across the region. The latest operational
guidance continues to indicate precipitable water values rising
above 2 inches Tuesday afternoon into Wednesday. However, the lack
of substantial forcing should limit any widespread heavy rainfall
potential. Nonetheless, locally heavy rainfall will be possible
with thunderstorms. The environment will be favorable for isolated
severe thunderstorms, with marginally severe microbursts being the
most likely hazard. Heat indices will exceed 105 degrees F in
portions of the area Tuesday, with southeastern portions of the
forecast area approaching the heat advisory criteria of a 108
degree heat index by Tuesday afternoon.

.LONG TERM [Thursday Through Monday]...

Unsettled weather is expected to continue through Friday before a
trailing cold front is expected to scour out some moisture for the
weekend. Ample deep layer moisture in place prior to the frontal
passage will keep heat indices ranging from the upper 90s to
lower 100s during the mid to late afternoons.

&&

.AVIATION [Through 18Z Tuesday]...

Scattered thunderstorms are expected this afternoon into the evening
around the TAF sites. Activity should diminish by 02z. Outside of
any thunderstorm activity, VFR conditions are expected.

&&

.MARINE...

Typical summertime conditions expected to continue through
Wednesday, with an afternoon sea breeze and chances for
thunderstorms near the coast. Westerly winds and seas are expected
to increase Thursday and Friday ahead of an approaching cold front,
with exercise caution conditions possible by late Thursday into
Friday and potentially small craft advisory conditions developing
by late Friday. Winds are expected to shift and decrease into the
weekend.

&&

.FIRE WEATHER...

No fire weather concerns are anticipated through the period as a
moist airmass remains in place over our area.  RH values are not
expected to dip below 40-50% any day this week.

&&

.HYDROLOGY...

Locally heavy rainfall from scattered showers and thunderstorms
over the next several days could lead to localized flooding of
low lying and poor drainage areas, especially in urban locations.
However, significant rises on the local river system are not
anticipated from this activity.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  94  75  90  75 /  30  50  20  60  30
Panama City   77  87  78  85  79 /  20  30  20  40  20
Dothan        75  91  74  90  75 /  30  60  40  70  30
Albany        75  94  74  91  74 /  20  60  40  60  40
Valdosta      75  94  74  91  75 /  30  60  30  70  40
Cross City    76  93  76  90  76 /  30  40  20  40  20
Apalachicola  77  88  78  87  78 /  20  30  20  30  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Fieux
SHORT TERM...Pullin
LONG TERM...Pullin
AVIATION...Fieux
MARINE...Pullin
FIRE WEATHER...Lahr
HYDROLOGY...Lamers

In the hours before

Special weather statement, Jun 13, 3:02 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
302 PM CDT MON JUN 13 2016

FLZ008-010-132030-
CENTRAL WALTON FL-WASHINGTON FL-
302 PM CDT MON JUN 13 2016

...SPECIAL WEATHER STATEMENT...

AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BRUCE...MOVING SOUTHEAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BRUCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3040 8600 3048 8604 3057 8595 3047 8589
TIME...MOT...LOC 2001Z 235DEG 11KT 3049 8596

ADL
Special weather statement, Jun 13, 3:22 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
422 PM EDT MON JUN 13 2016

FLZ115-127-132045-
COASTAL FRANKLIN FL-COASTAL WAKULLA FL-
422 PM EDT MON JUN 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAKULLA AND
NORTHEASTERN FRANKLIN COUNTIES UNTIL 445 PM EDT...

AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF CRAWFORDVILLE...MOVING
SOUTHWEST AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PANACEA...PANACEA-WAKULLA AIRPORT AND BALD POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3007 8439 3003 8431 2993 8434 2997 8447
TIME...MOT...LOC 2022Z 041DEG 7KT 3001 8438

ADL
Special weather statement, Jun 13, 3:31 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
431 PM EDT MON JUN 13 2016

FLZ018-027-118-127-132100-
COASTAL WAKULLA FL-INLAND JEFFERSON FL-COASTAL JEFFERSON FL-
INLAND WAKULLA FL-
431 PM EDT MON JUN 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEFFERSON AND
NORTHEASTERN WAKULLA COUNTIES UNTIL 500 PM EDT...

AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES EAST OF NEWPORT...MOVING WEST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ST. MARKS...WOODVILLE AND NEWPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3014 8421 3026 8421 3025 8405 3019 8403
TIME...MOT...LOC 2030Z 082DEG 11KT 3021 8411

ADL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:02 PM CDTSpecial Weather StatementTAEWalton28 min
Jun 13, 3:22 PM CDTSpecial Weather StatementTAEWakulla23 min
Jun 13, 3:31 PM CDTSpecial Weather StatementTAEWakulla29 min
Jun 13, 5:46 PM CDTSpecial Weather StatementTAEHolmes29 min
Jun 13, 6:11 PM CDTSpecial Weather StatementTAEJackson34 min
Jun 13, 6:22 PM CDTSevere Thunderstorm WarningTAEJackson23 min
Jun 13, 6:34 PM CDTSpecial Weather StatementTAEWakulla26 min
Jun 13, 4:31 PM CDTSpecial Weather StatementTAECoffee14 min
Jun 13, 4:48 PM CDTSevere Thunderstorm WarningTAECoffee, Geneva27 min
Jun 13, 5:12 PM CDTSevere Thunderstorm WarningTAECoffee, Geneva33 min
Jun 13, 5:33 PM CDTSpecial Weather StatementTAEHouston42 min
Jun 13, 5:41 PM CDTSpecial Weather StatementTAEHenry34 min
Jun 13, 5:58 PM CDTSpecial Weather StatementTAEGeneva32 min
Jun 13, 6:47 PM CDTSpecial Weather StatementTAEHouston28 min

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.